Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What is the reason for sudden redness on face and hands?

User rating for this question
Answered by

Practicing since : 2010
Answered : 5759 Questions
what would cause, for the first time, a sudden flushing red face and hands?
Posted Fri, 8 Mar 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 18 minutes later
Thanks for writing to us.
Flushing is mainly caused due to dilatation of cutaneous vessels.
Sudden facial flushing can be caused by any of the following reasons.
1. Intake of hot beverages like coffee.
2. Sudden exposure to strong sunlight.
3. Intake of alcohol.
4. Emotional causes
5. Drugs like anti diabetic drugs.
6. Finally and most dreaded, carcinoid syndrome.
In your case, you are only on diuretics. Although diuretics cannot cause direct flushing but they make skin photo sensitive and hence exposure to sunlight can cause flushing.
The next important thing to rule out is carcinoid syndrome. It is a malignancy.
Kindly XXXXXXX a physician and get tested to rule out carcinoid.
Let me know if you have any more questions.
Wishing you good health.
Thank you
Above answer was peer-reviewed by
Follow-up: What is the reason for sudden redness on face and hands? 1 hour later
I forgot to mention that I also take a Calcium with D and a multivitamen and mineral tablet. They are new ones from Humana. If I have carcinoid, would I continue to have the flushing?

Whenever carcinoid is mentioned, the symtoms are flushed face and neck but no mention of the red hands, the complete hand. Is that a clue to anything other than cacinoid?
Answered by Dr. Rahul Kumar 53 minutes later
Thanks for writing back
In carcinoid there occurs flushing in episodes, but the episodes are very frequent, also there is gastrointestinal upset and other symptoms.
I don’t think that you need to be afraid that it is carcinoid, I just want you to get the test done, to rule out a dreaded cause
Calcium with D and a multivitamin and mineral tablet will not cause flushing.
Yes that can be a clue of diuretic mediated phototoxicity. As I mentioned, even diuretics can predispose you to flushing.
Hope that helps.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor